Tale of an Idiopath
I'm practically choking on hives. No joke. You all know I've been getting bumps and swelling on my tongue since just before Thanksgiving, but lately it's been getting worse. I was even having problems swallowing yesterday. Then today, in the middle of my favorite Shakespeare class, I get up to go to the bathroom and notice peanut-sized welts on the very back of my tongue. Needless to say, I did not go back to class, but rather to the Student Health emergency thing for some antihistamines and a shot of adrenaline. Weehew. The welts are still there, but they're not getting any bigger and I'm not having trouble swallowing anymore. I had signed up for extra hours at work tonight too, which I had to call in and cancel.
Hooray for me and my crazy body, which has allergic reactions for no reason! Or, as the pamphlet that comes with my Epi-pen [that thing you jab in your leg in case of severe reactions - think bee sting allergies] calls it, idiopathic allergies. In other words, things your doctor can't find a reason for.
So let's recap the multitude of medication I am now taking:
Benadryl [caplets and liquid]
Zyrtek [antihistamine pill]
Depo-shot [birth control]
Pepcid [apparently stomach acid meds are histamine blockers]
Prednizone [anti-inflammatory steroid]
Epinephrine/Adrenaline shot [at doctor's]
and Epi-pen [only for emergencies]
I am one insanely medicated girl. Tomorrow, I return to class and work drowsy, hyper, twitchy, sore, free of stomach acid, with welts on my tongue, and a shot that god forbit I will never have to use...
... for I am slightly frightened of it.